Alert archive / Indiana / Special Weather Statements in 2015
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jun 18, 2015, 2:21 PM EDT for Hendricks County, Indiana. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2015, 2:21 PM EDT (18:21 UTC)
- Expired
- Jun 18, 2015, 2:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Indianapolis, IN
County Hendricks County, IN
The radar
The Indianapolis radar (KIND), 21 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 2:35 PM EDT | TSTM WND DMG | 1 Se North Salem, IN | MULTIPLE POWER POLES DOWN AT SR 236 AND 500 N. POLICE AND FIRE ARE RESPONDING. THE WIND AND RAIN WERE STRONG BUT NO SPEED REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 515 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
254 WWUS83 KIND 181821 SPSIND SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 221 PM EDT THU JUN 18 2015 INZ046-181845- HENDRICKS- 221 PM EDT THU JUN 18 2015 ...STRONG THUNDERSTORM ADVISORY FOR NORTHERN HENDRICKS COUNTY UNTIL 245 PM EDT... AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF DANVILLE...OR 21 MILES SOUTHEAST OF CRAWFORDSVILLE...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DANVILLE... BROWNSBURG... PLAINFIELD... LIZTON... PITTSBORO... AVON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3992 8633 3969 8633 3972 8669 3990 8669 TIME...MOT...LOC 1820Z 270DEG 22KT 3981 8662 $$ 50
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 18, 2:14 PM EDT, 7 minutes earlier.
Area forecast discussion, Jun 18, 2:14 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 214 PM EDT THU JUN 18 2015 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 354 AM EDT THU JUN 18 2015 UNSETTLED WEATHER CONTINUES ACROSS CENTRAL INDIANA AS AN UPPER LEVEL RIDGE OVER THE SOUTHEAST...A FRONTAL SYSTEM LINGERING ACROSS THE MIDWEST...AND THE APPROACH OF THE REMNANTS OF TROPICAL CYCLONE BILL COMBINE TO MAKE FOR THUNDERSTORM CHANCES EACH DAY AND NIGHT THROUGH EARLY NEXT WEEK. THE MOST CRITICAL OF THESE TIMES WILL BE FRIDAY INTO SATURDAY AS THE BILL REMNANTS MOVE UP THE OHIO VALLEY...POTENTIALLY BRINGING VERY HEAVY RAINFALL AND FLOODING TO THE AREA. && .NEAR TERM /REST OF TODAY/... ISSUED AT 1033 AM EDT THU JUN 18 2015 1400Z UPDATE...MANY CHANGES TO THE FORECAST FOR THE FIRST HALF OF THE DAY. MAINLY TO REMOVE POPS UNTIL LATER THIS AFTERNOON AND ALLOW FOR CLEAR SKIES ACROSS THE SOUTH AS IS CURRENTLY BEING DEPICTED...AND THEN THIS WILL BEGIN TO FILL BACK IN AS THE PESKY BOUNDARY BEGINS TO DROP BACK SOUTHWARD AGAIN AND THIS TRIGGERS RENEWED DEVELOPMENT FOR SHOWERS AND THUNDERSTORMS MAINLY LATER THIS AFTERNOON AND EVENING. DEBATED ON WHETHER TO LOWER HIGH TEMPERATURES TODAY BASED ON RECENT COOLER TRENDS...AND THE FACT CLOUDS AND RAIN WILL BE MOVING IN A FEW HOURS AS WELL. HOWEVER ULTIMATELY DECIDED THAT AS THE LOW LEVEL SOUTHWEST FLOW PICKS UP THIS AFTERNOON AND BEGINS PUMPING EVEN WARMER AIR INTO THE FORECAST AREA...THIS IS USUALLY WHAT ENDS UP BUSTING FOR THE FORECASTER WHO CHOOSES TO DROP HIGH TEMPERATURES. MADE SOME OTHER MINOR MODIFICATIONS TO THE FORECAST BASED ON LATEST TRENDS AND NEAR TERM GUIDANCE. UPDATED FORECAST ALREADY WENT OUT AROUND 945/1000 AM TIMEFRAME. AND THE PREVIOUS DISCUSSION FOLLOWS... CONDITIONS ARE QUIET ACROSS CENTRAL INDIANA THIS MORNING WITH A LACK OF UPPER LEVEL SUPPORT AT THE MOMENT FOR PRECIPITATION...BUT AN APPROACHING SHORTWAVE AHEAD OF THE BILL REMNANTS...AS WELL AS POTENTIAL THUNDERSTORM ACTIVITY ALONG THE LINGERING FRONTAL SYSTEM IN THE HEAT OF THE AFTERNOON...WILL NECESSITATE LIKELY POPS ACROSS THE AREA THIS AFTERNOON. CANNOT ARGUE WITH THE SLIGHT RISK FOR TODAY...BUT HYDRO CONCERNS CONTINUE TO BE THE MORE PRESSING ISSUE. FLASH FLOOD GUIDANCE VALUES REMAIN RELATIVELY HIGH ACROSS MUCH OF THE AREA SAVE FOR THE EXTREME NORTH AND NORTHEAST...AND THUS EXPECT ANY FLASH FLOOD THREAT TO BE VERY LOCALIZED TODAY. ON TEMPS...CONSENSUS NUMBERS APPEARED SLIGHTLY TOO WARM GIVEN EXPECTED CLOUD COVER AND PRECIP TODAY. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... ISSUED AT 354 AM EDT THU JUN 18 2015 FOCUS OF THE SHORT TERM IS ON THE IMPACTS OF THE BILL REMNANTS WHICH APPEAR LIKELY TO MOVE UP THE MID MISSISSIPPI AND OHIO VALLEYS FRIDAY INTO SATURDAY. MODELS HAVE CONTINUED TO TREND A BIT FURTHER SOUTH AND WILL FOCUS HIGHEST POPS ACROSS THE SOUTHERN FORECAST AREA DURING THIS TIME PERIOD...AS WELL AS INSERTING A HEAVY RAIN MENTION. A BIT EARLY FOR A FLOOD WATCH ESPECIALLY GIVEN THAT THE AREA IN QUESTION HAS BEEN AMONG THE DRIEST AREAS IN THE STATE IN RECENT DAYS...BUT WILL ISSUE AN ESF TO HIGHLIGHT THE THREAT AS WELL AS CONTINUING TO MENTION IN OTHER VENUES. ON TEMPS...CONSENSUS NUMBERS APPEARED REASONABLE WITH MINOR TWEAKS. PRECIP WILL HAVE EXTENSIVE IMPACTS ON MAX TEMPS ESPECIALLY OVER THE NEXT COUPLE OF DAYS. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ISSUED AT 214 PM EDT THU JUN 18 2015 A LARGE AREA OF UPPER LEVEL HIGH PRESSURE LOCATED OVER THE DESERT SOUTHWEST WILL PUSH EASTWARD ACROSS THE SOUTHERN UNITED STATES DURING THE PERIOD. THIS WILL RESULT IN FLOW VEERING FROM MORE QUASI-ZONAL TO MORE NORTHWESTERLY AS THE SUBSEQUENT RIDGE PUSHES INTO THE AREA TOWARDS THE END OF THE PERIOD. SEVERAL SHORT WAVES WILL MOVE ACROSS CENTRAL INDIANA IN THIS FLOW...HELPING TO AID IN THE UNSETTLED WEATHER PATTERN. AT THE SURFACE...A FRONT OVER THE OHIO RIVER VALLEY SUNDAY NIGHT WILL PUSH OFF TO THE EAST AS A SECONDARY FRONT MOVES IN FROM THE NORTHWEST LATE MONDAY INTO TUESDAY. A LOW PRESSURE SYSTEM WILL THEN MOVE IN FROM THE UPPER MIDWEST. HOWEVER THE MODELS ARE NOT IN AGREEMENT AS TO THE TRACK OF THE LOW AT THIS TIME...WITH THE EURO KEEPING CENTRAL INDIANA DRIER STARTING WEDNESDAY AFTERNOON THROUGH THURSDAY. REGIONAL INITIALIZATION IS TRENDING MORE TOWARDS THE GFS...WHICH CALLS FOR POPS THROUGH THE PERIOD. GFS LOOKS TO BE THE BETTER SOLUTION AT THIS TIME...SO WILL NOT BE MAKING ANY CHANGES TO THE INITIALIZATION. SUPERBLEND TEMPERATURES LOOK GOOD THROUGH THE PERIOD WITH THE AFTERNOON HIGHS IN THE MID TO UPPER 80S...WITH THE WARMEST TEMPERATURES COMING ON THURSDAY TO END THE PERIOD. AT THIS TIME...HEAT INDEX VALUES WILL HIT 100 DEGREES ACROSS MUCH OF SOUTH CENTRAL INDIANA. OVERNIGHT LOWS WILL REMAIN STEADY IN THE UPPER 60S TO LOW 70S. && .AVIATION /DISCUSSION FOR 181800Z TAF ISSUANCE/... ISSUED AT 1256 PM EDT THU JUN 18 2015 OUTSIDE OF CONVECTION...VFR CONDITIONS EXPECTED FOR 1ST HALF OF TAF PERIOD...THEN MVFR. LOW CLOUDS HAVE SCATTERED ALLOWING SUNSHINE...AND THIS HEATING IS CREATING SCATTERED CONVECTION ACROSS ILLINOIS. CURRENT TRACK OF THIS CONVECTION IS WEST OF KIND AND NEAR OR WEST OF KHUF/KLAF. HOWEVER IN INCREASING INSTABILITY EXPECT ADDITIONAL SCATTERED CONVECTION TO FORM THIS AFTERNOON. SINCE BULK OF CONVECTION THAT IS HEADED TOWARD SITES IS NOT ORGANIZED AM HESITANT TO GO ANYTHING HIGHER THAN VCTS THIS AFTERNOON. WILL ADD TEMPO IF NECESSARY WHEN TRENDS BECOME CLEARER. CONVECTION WILL WEAKEN THIS EVENING BUT UPPER LEVEL ENERGY WILL CREATE MORE SHOWERS LATE EVENING INTO THE OVERNIGHT. THESE WILL LIKELY LINGER INTO FRIDAY MORNING. WENT PREDOMINANT SHOWERS...WITH MVFR CONDITIONS. THERE IS A CHANCE FOR IFR AROUND 12Z BUT CONFIDENCE NOT HIGH ENOUGH TO ADD AT THIS TIME. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...NIELD NEAR TERM...SMF SHORT TERM...NIELD LONG TERM...MMB/50 AVIATION...50 VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 18, 5:07 AM EDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 507 AM EDT THU JUN 18 2015 INZ021-028>031-035>049-051>057-060>065-067>072-190915- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 507 AM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: STRONG TO SEVERE THUNDERSTORMS POSSIBLE. FLOODING WILL CONTINUE ON SOME AREA WATERWAYS. HAZARDS: LIGHTNING...HEAVY RAIN...FLOODING...AND DAMAGING WINDS. TIMING: MAINLY THIS AFTERNOON AND EVENING. DISCUSSION: STRONG THUNDERSTORMS WILL REMAIN A THREAT TONIGHT AS A FRONTAL BOUNDARY AND VERY HUMID AIRMASS LINGER ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: THUNDERSTORMS ARE EXPECTED AT TIMES THROUGH EARLY NEXT WEEK. TORRENTIAL RAINFALL PRODUCING LOCALIZED FLASH FLOODING IS POSSIBLE WITH ANY STORM. REPEATED BOUTS OF HEAVY RAIN MAY LEAD TO WORSENING FLOODING OF RIVERS AND STREAMS. A FEW SEVERE STORMS WILL BE POSSIBLE THROUGH AT LEAST SATURDAY. DAMAGING WINDS WILL BE THE MAIN SEVERE THREAT...ALTHOUGH LARGE HAIL AND ISOLATED TORNADOES CAN NOT BE RULED OUT. STRONG TO SEVERE STORMS WILL REMAIN A POSSIBILITY AT TIMES THROUGH EARLY NEXT WEEK. DANGEROUS CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH ANY STORM. DISCUSSION: A FRONTAL BOUNDARY WILL REMAIN NEARBY THROUGH EARLY NEXT WEEK. THE FRONT ALONG WITH OCCASIONAL UPPER WAVES WILL INTERACT WITH A VERY WARM...MOIST AND UNSTABLE ATMOSPHERE FOR PERIODIC CHANCES FOR THUNDERSTORMS. REMNANTS FROM TROPICAL STORM BILL WILL ALSO FURTHER INCREASE THE THREAT FOR HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED AT TIMES THROUGH THE WEEKEND. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) NIELD
In the hours before
Special weather statement, Jun 18, 1:53 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
153 PM EDT THU JUN 18 2015
INZ035-043-044-181830-
FOUNTAIN-PARKE-VERMILLION-
153 PM EDT THU JUN 18 2015
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN FOUNTAIN...NORTHWESTERN
PARKE AND CENTRAL VERMILLION COUNTIES UNTIL 230 PM EDT...
AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEWPORT...OR 18 MILES SOUTHEAST OF
DANVILLE...MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
NEWPORT...
LODI...
KINGMAN...
YEDDO...
TURKEY RUN STATE PARK...
WALLACE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3989 8754 4000 8754 4011 8711 3989 8709
3982 8753 3986 8754 3988 8754
TIME...MOT...LOC 1753Z 255DEG 22KT 3993 8744
50Special weather statement, Jun 18, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 221 PM EDT THU JUN 18 2015 INZ046-181845- HENDRICKS- 221 PM EDT THU JUN 18 2015 ...STRONG THUNDERSTORM ADVISORY FOR NORTHERN HENDRICKS COUNTY UNTIL 245 PM EDT... AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF DANVILLE...OR 21 MILES SOUTHEAST OF CRAWFORDSVILLE...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DANVILLE... BROWNSBURG... PLAINFIELD... LIZTON... PITTSBORO... AVON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3992 8633 3969 8633 3972 8669 3990 8669 TIME...MOT...LOC 1820Z 270DEG 22KT 3981 8662 50
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:56 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 20 days |
| Jun 18, 10:56 AM EDT | River Flood Warning | IND | Gibson, Knox | 41 days |
| Jun 18, 10:56 AM EDT | River Flood Warning | IND | Carroll | 7 days |
| Jun 18, 10:56 AM EDT | River Flood Warning | IND | Carroll, Howard | 11 hr |
| Jun 18, 10:56 AM EDT | River Flood Warning | IND | Tippecanoe | 7 days |
| Jun 18, 1:53 PM EDT | Special Weather Statement | IND | Vermillion | 37 min |
| Jun 18, 2:44 PM EDT | Special Weather Statement | IND | Marion | 31 min |
| Jun 18, 2:51 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Putnam | 24 min |
| Jun 18, 3:18 PM EDT | Areal Flood Advisory | IND | Marion | 2 hr |
| Jun 18, 3:23 PM EDT | Special Weather Statement | IND | Hancock | 37 min |
| Jun 18, 3:35 PM EDT | Severe Thunderstorm Warning | IND | Henry, Rush | 25 min |
| Jun 18, 4:37 PM EDT | Special Weather Statement | IND | Johnson | 23 min |
| Jun 18, 4:58 PM EDT | Special Weather Statement | IND | Lawrence | 32 min |
| Jun 18, 6:36 PM EDT | Areal Flood Advisory | IND | Daviess, Martin | 3 hr |
Nearby
Special Weather Statements in Indiana, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.